Alert archive / Texas / Flash Flood Warnings in 1996

Flash Flood Warning 29, NWS Midland/Odessa, TX

July 14, 1996Brewster County, Presidio County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 14, 1996, 6:42 PM CDT for Brewster County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 1996, 6:42 PM CDT (23:42 UTC)
Expired
Jul 14, 1996, 9:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Brewster County, TX, Presidio County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 1996-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 1996-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 142344
FFWMAF
TXC043-377-150230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
642 PM CDT SUN JUL 14 1996

THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN WEST TEXAS

   ...NORTHERN BREWSTER COUNTY
   ...NORTHEASTERN PRESIDIO COUNTY
 
THE PRESIDIO COUNTY SHERIFFS OFFICE INDICATES THAT AS OF 620 PM CDT
WATER WAS APPROACHING HIGHWAY 90 10 MILES EAST OF MARFA. THE
THUNDERSTORMS THAT WERE RESPONSIBLE FOR THE HEAVY RAINS BETWEEN
ALPINE AND MARFA HAVE MOVED EAST ACROSS THE COUNTY LINE INTO
BREWSTER COUNTY. NO FLASH FLOODING REPORTS HAVE BEEN RECEIVED IN
NORTH BREWSTER COUNTY...HOWEVER MIDLAND DOPPLER RADAR ESTIMATES AS
MUCH AS 1.5 INCHES HAS FALLEN IN THIS AREA SINCE 530 PM. AS OF 640
PM MIDLAND DOPPLER RADAR ALSO INDICATED THUNDERSTORMS WITH HEAVY
RAIN EXTENDING FROM NEAR MARATHON WEST TO NEAR ALPINE AND THEN SOUTH
ALONG HIGHWAY 118. THEREFORE THE POTENTIAL EXIST FOR AN ADDITIONAL 2
INCHES OF RAIN IN THIS AREA BETWEEN 645 AND 845 PM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
 
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.


MURDOCH/FRAZAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:49 AM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jul 14, 9:49 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
947 AM CDT SUN JUL 14 1996

CURRENT FORECASTS LOOK ON TRACK. HOWEVER... MAY NEED TO UP THE POPS
OVER PORTIONS OF FA GIVEN CURRENT COVERAGE AN

Nearby

Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.